New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LESLIE A
New Member


Date Joined Jul 2006
Total Posts : 10
   Posted 7/23/2006 8:57 AM (GMT -7)   
eyes  hello to all,

 

i was looking up hair loss and came across this site. glad to know i am not alone. everyone seems so friendly!!! i was having problems with depression and had my first panic attack and along with that my hair started to fall out. my husband has been in iraq and afghanistan for three years so yes, i am stressed which i know can also lead to all of the problems above. i was wondering if anyone could suggest a good depression medication. my doctor has me on one now called lexapro but it isn't really helping. and as far as my hair falling out i will keep reading and trying different things for that. i hope all of you will have nothing but good health.

 

thank you,

leslie
 
 

Post Edited By Moderator (els) : 7/26/2006 12:26:40 PM (GMT-6)


CounterClockwise
Veteran Member


Date Joined Jul 2006
Total Posts : 1529
   Posted 7/23/2006 10:06 AM (GMT -7)   

When I'm stressed or depressed, I actually pull my hair out. Last time I went through this phrase, I ended up with a short rabbit-tuft at the back of my head... . Only just managed to grow it out, and I've started again. It's enforced pony-tail-wearing for me for the foreseeable future... !

Rosie


LESLIE A
New Member


Date Joined Jul 2006
Total Posts : 10
   Posted 7/23/2006 10:33 AM (GMT -7)   
thanks rosie.........i think mine is alot of different things!!!!!!just have to figure out which one it is.....

leslie

Post Edited By Moderator (els) : 7/26/2006 12:27:14 PM (GMT-6)


CounterClockwise
Veteran Member


Date Joined Jul 2006
Total Posts : 1529
   Posted 7/23/2006 10:52 AM (GMT -7)   
Hey Leslie --

Sounds like your hair loss is a lot less self-inflicted than mine, but I hope my post gave you a chuckle. Don't worry, someone here will have encountered something more similar to your own situation and will probably pop up soon with actual advice for you! I just know how it feels waiting for your first reply (only joined here a couple of days ago myself), so thought I'd start the ball rolling and say hi.

Take care,
Rosie

tymaboy
Regular Member


Date Joined Aug 2005
Total Posts : 59
   Posted 7/23/2006 11:29 AM (GMT -7)   
I have been having trouble with hair loss too. I went to my hair salon & she gave me some shampoo/ conditioner treatment to help. When I wash my hair the damaged stuff comes out in handfulls but the shampoo & conditioner stimuletes your scalp to regrow healthy hair. I also talked to my Dr about it & he told me to take prenatel vitamins. I just started taking the vitamins so I cant tell you if that is working but I can tell you that the shampoo makes my hair look much healthier then it did before & I can feal little stubbles on my scalp so I know I have new hair growing but I still have a lot of hair falling out.

LESLIE A
New Member


Date Joined Jul 2006
Total Posts : 10
   Posted 7/23/2006 11:36 AM (GMT -7)   
hello tymaboy,

what shampoo are you using? you sound like you have the same problem as me.
let me know about the shampoo please!

leslie

Post Edited By Moderator (els) : 7/26/2006 12:27:48 PM (GMT-6)


LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 7/24/2006 7:21 AM (GMT -7)   
Hi,
How long have you been taking the lexapro?? It can sometimes take anywhere up to 2 months to kick in properly. Your doctor can increase the dose if they feel they need to or you can change to another medication.

Its not unusual for stress to cause hair loss although I dont have much experience with this. I'm sure you are getting good advice on this issue from other members in here.

Welcome to Healing Well
Take Care
cherish all your happy moments....they make a fine cushion for old age


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 7/24/2006 8:53 AM (GMT -7)   
Hi Leslie, I wanted to welcome you to Healing Well forum.  We are happy to have you.  I sometimes get hair loss too with my anxiety, but I have lots of hair so I don’t stress on it too much.  I also take a ton of other medications that could be the root of the problem is.  As mentioned before it is typical for an antidepressant to take up to 4-6 weeks to reach its therapeutic level in your body..so try to stick with it as best you can.  Communication with your physician is always the best if you start to have any problems.  This is a wonderful place to come for support and information so I do hope that you continue to come post.  Take care.

Elisha

http://www.healingwell.com/donate


 


LESLIE A
New Member


Date Joined Jul 2006
Total Posts : 10
   Posted 7/24/2006 11:15 AM (GMT -7)   

hello elisha,

your very lucky to have so much hair!!!!!!!! i have always had thin hair ever since the day i was born so i can't afford to loose to much. hopefully it will stop and grow back in soooooooooooooooon. how are you doing? i hope everything will work out for you. what are your medical issues??? my husband has been in iraq and afghanistan for the past three years so, no stress here!!!! please keep in touch and stay well.

you are in my prayers!
leslie

Post Edited By Moderator (els) : 7/26/2006 12:28:36 PM (GMT-6)


tymaboy
Regular Member


Date Joined Aug 2005
Total Posts : 59
   Posted 7/24/2006 4:08 PM (GMT -7)   
Nioxin Scalp Treatment is what it is called. Its not cheap, it cost me about $50. I have noticed that the more I stress or the depressed the more my hair comes out. I don't think it the Lexapro cuz I have been on it for Yrs & the hair loss has just started in Feb. of this yr.

LESLIE A
New Member


Date Joined Jul 2006
Total Posts : 10
   Posted 7/25/2006 12:47 PM (GMT -7)   

does the nioxin seem to be helping grow your hair back???

leslie

Post Edited By Moderator (els) : 7/26/2006 12:29:10 PM (GMT-6)


tymaboy
Regular Member


Date Joined Aug 2005
Total Posts : 59
   Posted 7/25/2006 4:59 PM (GMT -7)   
I do feel stubles on my scalp letting me know that I do have hair growing in. But I still have my long hair falling out. But I guess my old damaged stressed out hair will continue to come out.

LESLIE A
New Member


Date Joined Jul 2006
Total Posts : 10
   Posted 7/25/2006 5:53 PM (GMT -7)   
well, thank you for the information. it sounds like we have the same problem. i feel stubble as well so i guess it will just have to take it's course. my doctor said that she might send me to a dermatoligist just for analysis. i will let you know what comes of it. good luck to you!

leslie

Post Edited By Moderator (els) : 7/26/2006 12:29:52 PM (GMT-6)


alittleunwelll
Regular Member


Date Joined Jul 2006
Total Posts : 22
   Posted 7/25/2006 8:26 PM (GMT -7)   
I also have a ton of hair - it is very fine, but lots of it.  During the worst of my depression, I had a lot of breakage and damage.  Nioxin is an awesome product (smells good too).  As for the Lexapro, it saved my life.  I have dealth with depression nearly all of my adult life, and have been on many meds.  Lexapro makes such a difference for me.  Good Luck to You, and don't give up!!

LESLIE A
New Member


Date Joined Jul 2006
Total Posts : 10
   Posted 7/26/2006 9:56 AM (GMT -7)   

hello leaann,

thank you for the input... i also have fine hair but alot of it or at least i did. most of my hair loss is on top of my haed and my doctor said she really thinks it is stress. i have been stressed all of my life so i wondered how i was not baled years ago. i just turned 48 yesterday so maybe it just took time to catch up. we all need to take better care of ourselfs don't we. keep in touch!

leslie

Post Edited By Moderator (els) : 7/26/2006 12:30:26 PM (GMT-6)


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 7/26/2006 11:25 AM (GMT -7)   
Hi Leslie,  I am sorry I didnt see your reply post.  Yes, I guess I am lucky to have lots of hair but, mine is also very fine and long so it gives the impression that I have more than I do I guess.  I take Topamax for headaches that I get with my Multiple Sclerosis and this medication is known for causing hair loss.  All I have to do is brush my hair and clumps come out.  I am sure that my anxiety is also a cause for this too. 
 
I hope that you can find something that helps for you...
Also, when you post could you please not post with all caps on...it is considered yelling even though we know that is not your intent and it makes it difficult for others to read the post.  Thank you so much! 

Elisha

http://www.healingwell.com/donate


 


lilrdktp
Regular Member


Date Joined Jun 2006
Total Posts : 42
   Posted 7/26/2006 12:40 PM (GMT -7)   
CHI PRODUCT SYSTEM IS WONDERFUL BUT AROUND $50 MY HAIR IS DRY ,BRITTLE AND BREAKING OFF . MY BEAUTICIAN SAID ITS THE MEDS & STRESS. THIS FORUM IS AWESOME SO KEEP ON ASKING AND REPLYING .SOMEONE WILL ALWAYS RESPOND BACK .
kelly

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 3:58 AM (GMT -7)
There are a total of 2,735,789 posts in 301,336 threads.
View Active Threads


Who's Online
This forum has 151436 registered members. Please welcome our newest member, george252.
138 Guest(s), 2 Registered Member(s) are currently online.  Details
UC prisoner, jared16


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer